MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: endoscopic nipple sparing mastectomy.Event description: gelpoint mini was placed in a 3.5mm axillary incision.3 x 10mm trocars have been placed in the gelseal cap.After 1hour and 40 minutes of surgery, an important leakage of co2 has been identified.Looking closer to the device it appears that one trocar is leaking and that the instrument shield has been pushed into the sleeve of the trocar.The damaged trocar has been removed and replaced by the remaining 12mm trocar.Replaced the 10mm trocar by the remaining 12mm trocar.Additional information received from company rep.Via email on 08jan25: yes leak came through the trocar.The leaking occurred for 3-4 minutes.Only when instruments where in the trocar, the leak occurred.No excessive force was necessary to insert the instrument.Component separate from the seal when leaking occurred.No particulation fell into patient.Replaced trocar by the 12mm port.No slit was cut by the surgeon in the gel at any time.Intervention: replaced the 10mm trocar by the remaining 12mm trocar patient status: patient is ok.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of instrument shield dislodgement.Based on the condition of the returned unit, it is likely that the reported event was caused by an instrument that was inserted or removed through the seal subassembly in a non-axial manner.The instructions for use (ifu) states, ¿all instruments should be centered axially when inserted through the sleeve¿s seal to avoid potential damage to sleeve." applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: endoscopic nipple sparing mastectomy.Event description: gelpoint mini was placed in a 3.5mm axillary incision.3 x 10mm trocars have been placed in the gelseal cap.After 1hour and 40 minutes of surgery, an important leakage of co2 has been identified.Looking closer to the device it appears that one trocar is leaking and that the instrument shield has been pushed into the sleeve of the trocar.The damaged trocar has been removed and replaced by the remaining 12mm trocar.Replaced the 10mm trocar by the remaining 12mm trocar.Additional information received from company rep.Via email on 08jan25: yes leak came through the trocar.The leaking occurred for 3-4 minutes.Only when instruments where in the trocar, the leak occurred.No excessive force was necessary to insert the instrument.Component separate from the seal when leaking occurred.No particulation fell into patient.Replaced trocar by the 12mm port.No slit was cut by the surgeon in the gel at any time.Intervention: replaced the 10mm trocar by the remaining 12mm trocar.Patient status: patient is ok.

Brand Name
GELPOINT® MINI ADVANCED ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21172482
Report Number2027111-2025-00320
Device Sequence Number4252158
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K191866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNGL3
Device Catalogue Number101473942
Device Lot Number1526056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM 30° SCOPE; 5MM GASPER; 5MM MONOPOLAR HOOK; 5MM SCISSORS; 5MM VOYANT ADVANCED BIPOLAR DEVICE; TROCAR WIPE CLEARIFY
Patient SexUnknown